Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 191, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Oct 14, 2017, 6:05 AM CDT for Bureau County, Putnam County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2017, 6:05 AM CDT (11:05 UTC)
- Expired
- Oct 14, 2017, 6:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 6:10 AM CDT | HAIL 1 | 1 Nw Providence, IL | DELAYED RURAL PUBLIC REPORT OF HAIL UP TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 810 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
946
WUUS53 KDVN 141105
SVRDVN
ILC011-155-141145-
/O.NEW.KDVN.SV.W.0191.171014T1105Z-171014T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
605 AM CDT SAT OCT 14 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northern Putnam County in north central Illinois...
Bureau County in north central Illinois...
* Until 645 AM CDT
* At 604 AM CDT, a severe thunderstorm was located over Wyanet, or 7
miles west of Princeton, moving east at 40 mph. Another storm with
hail was west of Providence moving the same speed and direction.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Walnut, Ladd,
Wyanet, Sheffield, Tiskilwa, La Moille, Dalzell, Buda, Bureau
Junction, Mark, Ohio, Cherry, Neponset, Malden and Manlius.
This includes the following highways...
Interstate 80 in Illinois between mile markers 36 and 73.
Interstate 180 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4117 8964 4123 8964 4123 8980 4139 8986
4146 8986 4159 8951 4158 8917 4129 8916
TIME...MOT...LOC 1104Z 252DEG 36KT 4139 8961
HAIL...1.00IN
WIND...<50MPH
$$
124 follow-up statements
497
WWUS53 KDVN 141113
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
613 AM CDT SAT OCT 14 2017
ILC011-155-141145-
/O.CON.KDVN.SV.W.0191.000000T0000Z-171014T1145Z/
Putnam IL-Bureau IL-
613 AM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHERN PUTNAM AND BUREAU COUNTIES...
At 612 AM CDT, a pair of severe thunderstorm were located near
Princeton and Tiskilwa, moving east northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Walnut, Ladd, Wyanet,
Tiskilwa, La Moille, Dalzell, Buda, Bureau Junction, Mark, Ohio,
Cherry, Malden, Manlius, Seatonville, Milo and Arlington.
This includes the following highways...
Interstate 80 in Illinois between mile markers 46 and 73.
Interstate 180 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4119 8962 4121 8964 4123 8964 4123 8967
4124 8968 4153 8966 4159 8951 4158 8917
4129 8916
TIME...MOT...LOC 1112Z 252DEG 36KT 4142 8950
HAIL...1.00IN
WIND...<50MPH
$$
RP KINNEY398
WWUS53 KDVN 141121
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
621 AM CDT SAT OCT 14 2017
ILC155-141130-
/O.CAN.KDVN.SV.W.0191.000000T0000Z-171014T1145Z/
Putnam IL-
621 AM CDT SAT OCT 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4133 8958 4152 8949 4158 8917 4137 8916
4127 8950
TIME...MOT...LOC 1120Z 253DEG 36KT 4141 8939
$$
ILC011-141145-
/O.CON.KDVN.SV.W.0191.000000T0000Z-171014T1145Z/
Bureau IL-
621 AM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHEASTERN BUREAU COUNTY...
At 620 AM CDT, a severe thunderstorm was located near Princeton,
moving east northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Princeton, Spring Valley, DePue, Ladd, Tiskilwa, La Moille, Cherry,
Malden, Seatonville, Arlington, Dover, Hollowayville, Coal Hollow,
Zearing, Ottville, Kasbeer and Bureau County Fairgrounds.
This includes the following highways...
Interstate 80 in Illinois between mile markers 52 and 72.
Interstate 180 between mile markers 7 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4133 8958 4152 8949 4158 8917 4137 8916
4127 8950
TIME...MOT...LOC 1120Z 253DEG 36KT 4141 8939
HAIL...1.00IN
WIND...<50MPH
$$
RP KINNEY685
WWUS53 KDVN 141134
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
634 AM CDT SAT OCT 14 2017
ILC011-141145-
/O.CON.KDVN.SV.W.0191.000000T0000Z-171014T1145Z/
Bureau IL-
634 AM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR EASTERN BUREAU COUNTY...
At 634 AM CDT, a severe thunderstorm was located near Ladd, or 8
miles southwest of Mendota, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Princeton, Spring Valley, DePue, Ladd, Cherry, Malden, Seatonville,
Arlington, Dover, Hollowayville, Coal Hollow, Zearing and Ottville.
This includes the following highways...
Interstate 80 in Illinois between mile markers 58 and 72.
Interstate 180 between mile markers 7 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4137 8946 4144 8942 4155 8917 4137 8916
4130 8940
TIME...MOT...LOC 1134Z 252DEG 36KT 4145 8921
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY530
WWUS53 KDVN 141144
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
644 AM CDT SAT OCT 14 2017
ILC011-141154-
/O.EXP.KDVN.SV.W.0191.000000T0000Z-171014T1145Z/
Bureau IL-
644 AM CDT SAT OCT 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUREAU COUNTY
WILL EXPIRE AT 645 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4137 8946 4144 8942 4155 8917 4137 8916
4130 8940
TIME...MOT...LOC 1144Z 252DEG 36KT 4148 8909
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:02 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 14, 4:02 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
402 AM CDT Sat Oct 14 2017
.SYNOPSIS...
Issued at 330 AM CDT Sat Oct 14 2017
Looming strong upper trof out acrs the central and northern Rockies,
and water vapor imagery indicating unseasonable/high moisture feed
streaming up into the midwest out of west central Mexico, to combine
for a stormy day today into tonight with multiple hazards. Cooler
and windy for the second half of the weekend with some frost
posssible early Monday morning. Then mainly dry/nil weather on tap
for next week.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CDT Sat Oct 14 2017
Ongoing elevated showers and thunderstorms along and north of I80 to
decrease by sunrise fro much of the area a temporary lull through
mid morning. But then the first short wave ejecting out in pre-trof
southwesterlies to combine with moisture laden 40 KT southwesterly
H85 MB flow to produce another round of showers and storms funneling
up along and north of the llvl boundary now draped from northeastern
MO, to the southern Chicagoland area from mid morning to the midday
period. the boundary will retreat a bit further north by early
afternoon, and as the midday precip cluster exits off to
northeastern IL, this may allow the south to southeastern half of the
DVN CWA to recharge and heat up some. At least mid sfc 60 DPTS
combined with ambient temps in the mid to upper 70s to make for
CAPES of 1000 to 1500+ by late afternoon in these areas. Further
north of the main warm front and I80, elevated showers and some
thunder may keep going into the afternoon.
As the strong upper trof crosses the central/northern plains by late
afternoon, deep synoptic lift, strong shear profiles and
unseasonable moisture levels all point to a autumn severe weather
event across portions of the area this afternoon and into the
evening. If the airmass can recover like projected in these southern
and eastern areas, bulk shear of 40-60+ KTS, 0-1km of 20-30KTs, and
0-3km SRH profiles of 300-400+ m2/s2 all suggest sctrd pre-frontal
supercells this afternoon and early evening especially south of I80.
These shear profiles, some sfc southeast wind component and low
LCL's of 2000 FT AGL or less suggest a tornado threat. Then the
second punch of more linear segments or squall line type systems
with 60-70 MPH damaging wind threat to sweep in acrs at least the
southeastern half to third of the CWA this evening through 8 PM to
10 PM or so tonight. A spin up meso-tornado possible as well with
these evening line segments looking at 30 KT 0-3km shear vectors.
All in all, slight to enhanced severe weather outlook look on target
if we get the thermodynamics to go with the high shear. How far
north the main sfc low and triple point makes it still uncertain and
will be a player on how far north the main severe threat extends,
but most latest run models have trended north and west through this
evening.
With the Mexico fetch atmospheric river and very high PWAT feed of
1.6 to near 2 inches possible today ahead of the convective
episodes, the potentail for locally heavy rain of 1-3 inches appears
very possible in swaths where the storms occur. Higher amounts
possible in areas that get repeated storms moving along the same
areas. High shear profiles will also wring out high rainfall rates
with the stronger storms and line segments, up to 2 inches an hour.
With portions of the area getting heavy rain overnight and Friday
afternoon, as well as taking into account the widespread rains a few
days ago, have issued a Flash Flood Watch starting mid morning and
ongoing into late tonight for areas generally along and north of a
line from Sigourney IA, to Aledo IL and to Princeton/Putnam IL for
now. The entire CWA may be at risk for flash flooding, and later
assessment by the day crew may warrant an expansion further south.
Th heavy rain and severe threat to largely sweep east of the CWA
after midnight tonight, with lingering post-frontal precip shield in
the eats and southeast through 3 AM CDT. Tight pressure gradient
southwest of deepening sfc low over central LK MI will make for late
night gusty northwest winds, ranging sustained from 20 to near 30
MPH and higher gusts. Will have to watch for gravity wave
enhancement as well behind the main line of exiting showers late
tonight. ..12..
.LONG TERM...(Sunday through next Friday)
ISSUED AT 330 AM CDT Sat Oct 14 2017
Sunday, expect strong cold air advection, with a northwest wind and
highs only in the mid to upper 50s. A surface high pressure ridge
will traverse the forecast area Sunday night with a clear sky and
light wind. Ideal radiational cooling conditions should drop lows
into the mid/upper 30s. Expect some patchy frost, mainly along and
north of Interstate 80.
Looking ahead, the rest of the long term period still looks dry with
favorable synoptic model agreement. Upper flow will transition from
northwesterly to zonal, and eventually southwest. Expect a gradual
warming trend through the period with highs back above normal late
in the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1140 PM CDT Fri Oct 13 2017
Unsettled conditions with periods of MVFR and possibly IFR conditions
with mostly areas of passing copious showers and storms to occur the
next 24 hours. A stalled boundary will interact with a surface low
that passes across the region Saturday PM. The best chance of storms
will be late PM Saturday and evening when the cold front passes with
gusty winds possible. Winds will be light east to northeast overnight
becoming south by afternoon with a shift to the northwest and gusty
by midnight behind the cold front with likely MVFR/IFR cloud bases.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch from 10 AM CDT this morning through late
tonight for Benton-Buchanan-Cedar-Clinton-Delaware-Dubuque-
Iowa-Jackson-Johnson-Jones-Keokuk-Linn-Louisa-Muscatine-
Scott-Washington.
IL...Flash Flood Watch from 10 AM CDT this morning through late
tonight for Bureau-Carroll-Henry IL-Jo Daviess-Mercer-
Putnam-Rock Island-Stephenson-Whiteside.
MO...NONE.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...RP Kinney
AVIATION...NicholsHazardous weather outlook, Oct 14, 5:12 AM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 512 AM CDT Sat Oct 14 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 512 AM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT More rounds of showers and thunderstorms will occur today and this evening. Strong to severe storms are possible later this afternoon and evening across much of the Outlook area, but areas currently more favored are generally east and south of a line from Freeport in northwestern Illinois, to Tipton Iowa, and to Sigourney in southeastern Iowa. The main threats are damaging winds up to 70 mph and isolated tornadoes. The Storm Prediction Center has placed these favored areas in an enhanced risk for severe weather. The rest of the area is in either a slight risk or marginal risk for severe weather today and tonight. Widespread heavy rain is also expected through tonight. localized amounts of more than 3 inches are possible. With some areas getting more saturated from recent rounds of heavy rainfall, additional rounds of thunderstorms and high rainfall rates could produce flash flooding. Flooding may also occur on small streams an creeks, along with in bank rises on area rivers. A Flash Flood Watch has been issued through tonight for areas generally along and north of a line from Sigourney Iowa, to Princeton Illinois. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Patchy frost is possible early Monday morning, especially along and north of Interstate 80. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening. 12/RP KINNEY
In the hours before
Special weather statement, Oct 14, 1:03 AM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
103 AM CDT SAT OCT 14 2017
IAC087-101-103-107-115-139-183-140700-
Henry-Louisa-Keokuk-Johnson-Washington-Muscatine-Jefferson-
103 AM CDT SAT OCT 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HENRY...LOUISA...
SOUTHEASTERN KEOKUK...SOUTHEASTERN JOHNSON...WASHINGTON...WESTERN
MUSCATINE AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 200 AM CDT...
At 102 AM CDT, a strong thunderstorm was located over Pleasant Plain,
or 11 miles north of Fairfield, moving northeast at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Muscatine, Fairfield, Washington, Wapello, Columbus Junction, West
Liberty, Lone Tree, Winfield, Riverside, Fruitland, Wayland, Morning
Sun, Brighton, Richland, Ainsworth, Grandview, Conesville, Columbus
City, Letts and Nichols.
Heavy rainfall is also occurring with this storm, and may cause
minor flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 4160 9137 4160 9119 4112 9109 4097 9203
4128 9214
TIME...MOT...LOC 0602Z 249DEG 35KT 4116 9189
RP KINNEYSpecial weather statement, Oct 14, 1:48 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
148 AM CDT SAT OCT 14 2017
ILC073-131-161-195-IAC031-045-115-139-163-140745-
Rock
Island-Mercer-Whiteside-Henry-Louisa-Cedar-Scott-Muscatine-Clinton-
148 AM CDT SAT OCT 14 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT AREAS FROM MUSCATINE
THROUGH THE QUAD CITIES AND CLINTON UNTIL 245 AM CDT...
At 145 AM CDT, strong thunderstorms were clustered near Muscatine,
moving northeast at 45 mph.
Heavy rainfall is occurring with these storms, and will cause minor
street flooding, ponding water on highways, and reduced visibility.
Do not drive your vehicle through flooded roadways.
Winds in excess of 30 mph and pea size hail are also possible with
the strongest storms.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, Muscatine, East
Moline, Wapello, Columbus Junction, Durant, Silvis, Geneseo,
Eldridge, DeWitt, Milan, Colona, Camanche, Le Claire, Coal Valley and
West Liberty.
LAT...LON 4115 9137 4116 9137 4116 9148 4142 9148
4142 9137 4165 9136 4193 9015 4193 9012
4139 8994
TIME...MOT...LOC 0645Z 251DEG 50KT 4142 9118
RP KINNEYSpecial weather statement, Oct 14, 2:18 AM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
218 AM CDT SAT OCT 14 2017
ILC073-161-IAC139-163-140745-
Rock Island-Henry-Scott-Muscatine-
218 AM CDT SAT OCT 14 2017
...A STRONG THUNDERSTORM WILL AFFECT ROCK ISLAND...NORTHWESTERN
HENRY...SOUTHERN SCOTT AND EAST CENTRAL MUSCATINE COUNTIES UNTIL 245
AM CDT...
At 218 AM CDT, a strong thunderstorm was located over Andalusia, or
10 miles southwest of Rock Island, moving northeast at 50 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Colona, Milan, Le Claire, Coal Valley, Hampton, Port Byron,
Blue Grass, Buffalo, Andalusia, Rapids City, Princeton, Cordova and
Riverdale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4140 9021 4133 9072 4133 9092 4148 9100
4170 9033
TIME...MOT...LOC 0718Z 252DEG 44KT 4142 9076
RP KINNEYLocal storm report, Oct 14, 3:02 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM HAIL 3 SE DAVENPORT 41.52N 90.57W
10/14/2017 E0.25 INCH SCOTT IA PUBLIC
&&
RP KINNEYSpecial weather statement, Oct 14, 3:03 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
303 AM CDT SAT OCT 14 2017
ILC011-073-161-195-140900-
Rock Island-Whiteside-Henry-Bureau-
303 AM CDT SAT OCT 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND...
WHITESIDE...NORTHERN HENRY AND NORTHWESTERN BUREAU COUNTIES UNTIL 400
AM CDT...
At 303 AM CDT, a strong thunderstorm was located near Erie, or 15
miles southwest of Morrison, moving northeast at 50 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
East Moline, Sterling, Rock Falls, Morrison, Le Claire, Fulton,
Prophetstown, Hampton, Port Byron, Erie, Walnut, Garden Plain, Rapids
City, Albany, Tampico, Cordova, Lyndon, Hooppole, Cleveland and
Coleta.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4146 8937 4149 9039 4158 9039 4159 9034
4165 9034 4169 9031 4175 9031 4181 9018
4193 9015 4192 8963 4159 8963 4158 8941
TIME...MOT...LOC 0803Z 252DEG 44KT 4162 9014
RP KINNEYSpecial weather statement, Oct 14, 5:55 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
555 AM CDT SAT OCT 14 2017
ILC011-073-155-141200-
Putnam-Henry-Bureau-
555 AM CDT SAT OCT 14 2017
...STRONG THUNDERSTORMS WILL AFFECT PUTNAM...EASTERN HENRY AND
BUREAU COUNTIES UNTIL 700 AM CDT...
At 552 AM CDT, strong thunderstormS were located from Sheffield to
near Kewanee, moving northeast at 35 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
Kewanee, Princeton, Hennepin, Spring Valley, Galva, Henry, DePue,
Granville, Walnut, Ladd, Wyanet, Atkinson, Sheffield, Annawan,
Tiskilwa, La Moille, Dalzell, Buda, Bureau Junction and McNabb.
This includes the following highways...
Interstate 80 in Illinois between mile markers 26 and 72.
Interstate 180 between mile markers 1 and 13.
Heavy rain is also occurring with these storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4123 8987 4115 8987 4115 9006
4158 9005 4159 8917 4111 8916
TIME...MOT...LOC 1052Z 250DEG 32KT 4133 8982
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 1:48 AM CDT | Special Weather Statement | DVN | Rock Island | 57 min |
| Oct 14, 2:18 AM CDT | Special Weather Statement | DVN | Rock Island | 27 min |
| Oct 14, 3:03 AM CDT | Special Weather Statement | DVN | Whiteside | 57 min |
| Oct 14, 3:30 AM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more | 19 hr |
| Oct 14, 5:55 AM CDT | Special Weather Statement | DVN | Bureau, Putnam | 65 min |
| Oct 14, 9:42 AM CDT | Special Weather Statement | DVN | Rock Island | 48 min |
| Oct 14, 10:45 AM CDT | Special Weather Statement | DVN | Henry | 45 min |
| Oct 14, 12:11 PM CDT | Special Weather Statement | DVN | McDonough | 34 min |
| Oct 14, 5:07 PM CDT | Special Weather Statement | DVN | Henderson | 23 min |
| Oct 14, 5:17 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 43 min |
| Oct 14, 5:26 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 79 min |
| Oct 14, 5:31 PM CDT | Tornado Warning | DVN | Hancock | 44 min |
| Oct 14, 5:43 PM CDT | Special Weather Statement | DVN | Bureau, Henry | 32 min |
| Oct 14, 5:51 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 54 min |
| Oct 14, 6:15 PM CDT | Special Weather Statement | DVN | Bureau, Putnam | 30 min |
| Oct 14, 6:25 PM CDT | Tornado Warning | DVN | Hancock | 20 min |
| Oct 14, 6:53 PM CDT | Areal Flood Warning | DVN | Henry | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.